Can Avodart increase or aggravate Peyronies disease symptoms?

Can the drug Avodart increase or aggravate Peyronies symptoms?   Currently taking this medication for an enlarged prostate.

Greetings,

There is growing concern about Avodart use leading to or aggravating Peyronie's disease.   Currently some statistics and experts say yes, and others say no.  

The drug most commonly reported to cause Peyronie's disease as a side effect is Viagra, and the next common is Levitra. Both of these are PDE5 inhibitors used to treat sexual dysfunction.   A short distance down this list, about the 7th most common drug reported to the FDA to cause Peyronie's disease symptoms is Avodart. 

From common experience I think we have all seen the medical profession refuse to acknowledge that a drug is causing too many bad side effects, until public pressure from growing evidence becomes overwhelming and the drug is reluctantly removed from the marketplace.  The drug goes one day from being great-fine-perfect-no problem-don't get excited, and the next day it is gone because someone finally does the right thing.  

I do not have a straight answer to your question.  I do not know if Avodart causes or aggravates Peyronies symptoms.  However, when you see dark clouds on the horizon and you hear distant thunder, you should begin to question the expert weather forecast for bright skies and sunshine.   

You should talk to your prescribing doctor about your concern.  Make no changes to your prostate treatment without his/her knowledge.  TRH       

Dr.Herazy

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.